MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 03P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 06/04/2020, abbott point of care (apoc) was contacted by a customer who reported that i-stat analyzer sn (b)(4) was too hot to touch and there was damage to the case.There was no additional information at the time of this report.The customer stated that the analyzer was docked on i-stat downloader recharger drc-79334 and they found the analyzer hot to touch while in the docking station.Apoc has replaced the analyzer, downloader recharger drc-79334, alolng with the rechargeable battery at no charge to be returned for investigation as a complete unit.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 28-oct-2020.During failure analysis, it was determined that the failure of components d14 and q1 on the main board of drc s/n (b)(6) caused the drc to become warm to touch.The failure of these two components on the main board of drc s/n (b)(6) could potentially have caused analyzer s/n (b)(6) (with rechargeable power pack) to become hot to touch when docked in the drc at the customer site.Analyzer s/n (b)(6) did not become hot when docked in a known-good drc during the evaluation.The cosmetic damage to analyzer s/n (b)(6) was caused by a drop.The cause of qc code 91 was determined to be damaged component r89 on the main board of analyzer s/n (b)(6) when the analyzer was dropped.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton, nj
MDR Report Key10386456
Report Number2245578-2020-00086
Device Sequence Number19737758
Product Code CGA
UDI-Device Identifier00054749001408
UDI-Public00054749001408
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1